Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 14, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 28, 2021, 11:19 PM CDT for Blanco County, Texas. It took effect at May 29, 2021, 12:15 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 11:19 PM CDT (04:19 UTC)
- In effect from
- May 29, 2021, 12:15 AM CDT
- Expired
- May 29, 2021, 6:31 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Blanco County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pedernales River at Johnson City (JOCT2). The gauge peaked at 13.47 ft at May 29, 2021, 12:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08153500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
992
WGUS44 KEWX 290419
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1119 PM CDT Fri May 28 2021
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Pedernales River At Johnson City affecting Blanco County.
For the Pedernales...including Johnson City...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 1130 AM CDT.
&&
TXC031-291630-
/O.NEW.KEWX.FL.W.0014.210529T0515Z-210530T0000Z/
/JOCT2.1.ER.210529T0515Z.210529T0600Z.210529T1200Z.NO/
1119 PM CDT Fri May 28 2021
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Pedernales River At Johnson City.
* Until tomorrow evening.
* At 11:00 PM CDT Friday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage just after
midnight tonight to 15.5 feet just after midnight tonight. It will
then fall below flood stage tomorrow morning.
* Impact...At 14.0 feet, Minor lowland flooding reaches secondary
roads, crossings and low bridges. Low areas of LBJ National Park
upstream are flooded. Swimmers and recreationists should leave the
river downstream in Pedernales Falls State Park.
* Flood History...This crest compares to a previous crest of 15.8
feet on 05/04/2019.
&&
Fld Observed Forecasts (11 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Pedernales River
Johnson City 14.0 12.4 Fri 11 pm CD 11.5 10.7 10.6
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$
RUNYEN1 follow-up statement
608
WGUS84 KEWX 291131
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
631 AM CDT Sat May 29 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Pedernales River At Johnson City affecting Blanco County.
.The Flood Warning is cancelled for the Pedernales River at Johnson
City affecting Blanco County since it crested around 11 PM Friday
and it is now well below action stage.
TXC031-291245-
/O.CAN.KEWX.FL.W.0014.000000T0000Z-210529T1131Z/
/JOCT2.1.ER.210529T0515Z.210529T0600Z.210529T1200Z.NO/
631 AM CDT Sat May 29 2021
...The Flood Warning for the Pedernales River At Johnson City has
been cancelled...
The Flood Warning is cancelled for
the Pedernales River At Johnson City.
* At 11:00 PM CDT Friday the stage was 12.4 feet.
* Flood stage is 14.0 feet.
* Latest reading at 6 AM Saturday shows the river at 11.41 feet,
which it is well below action stage.
* Forecast...The river will rise above flood stage early this
morning to 15.5 feet early this morning. It will then fall to 15.2
feet and begin rising again early this morning. It will rise to
15.5 feet early this morning. It will then fall to 15.3 feet and
begin rising again early this morning. It will rise to 15.4 feet
early this morning. It will then fall below flood stage this
morning.
&&
Fld Observed Forecasts (6 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Pedernales River
Johnson City 14.0 12.4 Fri 11 pm CD 11.0 10.7 10.6
&&
LAT...LON 3026 9841 3034 9841 3037 9818 3046 9809
3041 9802 3031 9812
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 28, 7:09 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 28, 7:09 PM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 709 PM CDT Fri May 28 2021 .UPDATE.../SVR 221/ Replaces 218 and 220 and valid through 07Z. && .AVIATION.../00Z TAFS/ Strong to severe storm complex moving through AUS at 00Z issuance time. With strong winds associated with this segment of storms, the chance for improving conditions will happen faster that at the other 3 TAF sites. SAT/SSF/DRT will probably see a couple rounds of convective cells with shifty and unpredictable wind directions possible through 06Z in San Antonio and through 08Z at DRT. AUS probably has the higher potential for a severe wind speed however. Mostly VFR skies should follow, but guidances call for some intermittent MVFR or even some IFR cigs with residual shower activity. Will stick with the more stable and fair solutions and adjust later if necessary. && .PREV DISCUSSION... /ISSUED 431 PM CDT Fri May 28 2021/ UPDATE.../ADDED LLANO TO WATCH #218/ A new severe watch may be in the plans for later this evening, but severe storms are grazing the northern border of Llano County. Watch 218 was expanded to buy some time until 00z for Llano. PREV DISCUSSION... /ISSUED 308 PM CDT Fri May 28 2021/ SHORT TERM (Tonight through Saturday Night)... Storms firing along an front/outflow boundary over Central TX will likely threaten Burnet/Williamson/Lee counties by aroun 20Z. Moisture rich environment as the storms move south should make for a slightly more skinny CAPE profile over time and lead to heavy rain and damaging winds and 1 inch hail as the elevated threats as the storms expand south into the metro cities in the evening hours. A new weather watch may be needed for western counties shortly (per MCD #786), and this will be over an area where >2 inch hail threats are higher, with cooler and drier air aloft west of a line from Burnet to Boerne to Crystal City. The dry-line is pretty far to the west, so the first storm cells that enter this delayed threat area may also me coming from the front/outflow boundary to the north. Colliding cells and the high pwat levels near 2 inches will congeal the storms into an MCS with a solid line expected by the time San Antonio is impacted. Judging by the last few runs of the HRRR the severe and heavy rain threat may ease up over AUS as early as 9 pm. However, the coarser scale models do less with outflows and show more late night activity through the I-35 corridor rooted toward an amplifying mid level trough. Where the developing frontal boundary is by midnight should help determine whether the threat continues in to the early morning hours. At this time would guess the severe threat could last into around 09Z over the Rio Grande Plains. Most of the models depict a shortwave mid level ridge over Texas to combine with the overworked low level airmass. Thus low chance PoPs over eastern counties and little to no rain is expected over western counties for most of daytime hours Saturday into Saturday night. LONG TERM (Sunday through Friday)... Sunday should be the driest day of the forecast, but still will carry low chances for some afternoon convection. Another shortwave to move through the area from the southwest leading to storm development over the higher terrain in Mexico, then moving east into the Rio Grande Plains Sunday night. Continued disturbances Monday, along with a cold front positioned to our north will enhance rain chances Monday into Tuesday. By mid to late week, a deepening long- wave trough that extends through the Plains into Mexico will fire off more shortwaves through the area into the end of the week. This extended wet pattern could lead to isolated areas of flash flooding, as there has been little time to recover from the past rain events. Temperatures will be mild and slightly below normal, though the humidity will make it feel warmer. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 83 69 82 68 / 70 40 10 30 - Austin Bergstrom Intl Airport 67 83 68 82 68 / 70 40 - 20 - New Braunfels Muni Airport 70 85 69 84 69 / 80 30 - 20 - Burnet Muni Airport 67 82 66 81 67 / 70 40 - 20 10 Del Rio Intl Airport 71 89 74 88 73 / 60 10 20 30 40 Georgetown Muni Airport 67 82 67 81 67 / 70 40 10 20 10 Hondo Muni Airport 69 87 70 86 70 / 80 20 - 10 10 San Marcos Muni Airport 68 84 68 83 68 / 70 30 - 20 - La Grange - Fayette Regional 71 84 69 84 69 / 70 50 10 20 0 San Antonio Intl Airport 69 85 69 84 70 / 80 30 - 20 10 Stinson Muni Airport 71 87 71 86 71 / 80 30 - 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...KCW Decision Support...33
Hazardous weather outlook, May 28, 12:30 PM CDT, 10 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1230 PM CDT Fri May 28 2021 TXZ171>173-183>194-202>209-217>225-228-291730- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1230 PM CDT Fri May 28 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There is Enhanced Risk of severe storms across a portion of the northern most counties in the Hill Country and Edwards Plateau. A Slight Risk of severe storms for most of the remaining area down to I-35 and east, just short of the Coastal Plains, where the threat is Marginal. Large hail and damaging wind gusts possible in any isolated to scattered severe storms. Very large hail, greater than 2 inches in diameter, and isolated tornadoes are possible in the Enhanced and Slight Risk area. There is a also a Slight Risk of excessive rainfall leading to localized flooding tonight across portions of the Hill Country, southern Edwards Plateau, and Rio Grande and a Marginal Risk for excessive rainfall along the I-35 corridor and our farthest eastern counties. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong storms and brief heavy rainfall are possible into the early to middle portions of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 28, 10:47 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1047 PM CDT Fri May 28 2021
TXZ209-221>225-290445-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-Wilson TX-
1047 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...KARNES...GONZALES...
SOUTH CENTRAL FAYETTE...LAVACA AND SOUTHEASTERN WILSON COUNTIES UNTIL
1145 PM CDT...
At 1046 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Palmeto State Park to 8 miles northeast of
Smiley to near Gillett to 10 miles northeast of Campbellton. Movement
was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cuero, Gonzales, Yoakum, Kenedy, Karnes City, Schulenburg,
Hallettsville, Yorktown, Shiner, Flatonia, Moulton, Nixon, Runge,
Falls City, Smiley, Nordheim, Sublime, Cestohowa, Cheapside and
Hochheim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
south central Texas.
LAT...LON 2922 9672 2906 9694 2910 9698 2887 9730
2892 9743 2867 9778 2872 9792 2869 9801
2889 9820 2912 9785 2963 9764 2973 9678
2963 9687 2950 9672
TIME...MOT...LOC 0346Z 287DEG 42KT 2956 9754 2936 9755 2909 9771 2886
9820
CPLocal storm report, May 28, 10:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM FLASH FLOOD 2 SW HILL COUNTRY VILLA 29.56N 98.52W
05/28/2021 BEXAR TX EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS ON NORTH SIDE OF
SAN ANTONIO REPORTED CLOSED DUE TO FLOODING.
&&
JRLocal storm report, May 28, 11:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1107 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM FLASH FLOOD 2 N NEW BRAUNFELS 29.73N 98.13W
05/28/2021 COMAL TX EMERGENCY MNGR
BLIEDERS CREEK AT RIVER ROAD AND ALSO AT
HUECO SPRINGS LOOP ROAD REPORTED FLOODED.
&&
JRLocal storm report, May 28, 11:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM FLASH FLOOD 2 SSW SPRING BRANCH 29.85N 98.42W
05/28/2021 COMAL TX EMERGENCY MNGR
LOW WATER CROSSING AT ROLLING CREEK ROAD
REPORTED FLOODED NEAR AHERN AND SWINE
CREEKS.
&&
JRLocal storm report, May 28, 11:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG WINDCREST 29.52N 98.38W
05/28/2021 BEXAR TX PUBLIC
LARGE TREE TRUNK SNAPPED.
&&
JRLocal storm report, May 28, 11:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 N WINDCREST 29.54N 98.38W
05/28/2021 BEXAR TX PUBLIC
NUMEROUS REPORTED OF TREE, FENCE, AND POWER
LINE DAMAGE ACROSS THE NORTH AND NORTHEAST
SIDE OF THE SAN ANTONIO METRO AREA.
&&
JRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:01 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Lee, Travis, Williamson | 59 min |
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 57 min |
| May 28, 7:44 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell, Fayette | 31 min |
| May 28, 7:48 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Travis | 3 hr |
| May 28, 7:49 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 3 hr |
| May 28, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Gillespie, Kerr, Real | 56 min |
| May 28, 7:56 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 64 min |
| May 28, 8:20 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| May 28, 8:24 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 28, 8:25 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 30 min |
| May 28, 8:28 PM CDT | Tornado Warning | EWX | Fayette | 32 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca, Lee | 52 min |
| May 28, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Comal, Kendall, Kerr and 3 more | 61 min |
| May 28, 8:48 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bandera, Bexar, Comal, Kendall, Kerr and 1 more | 3 hr |
| May 28, 8:58 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 5 hr |
| May 28, 8:58 PM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 47 min |
| May 28, 9:00 PM CDT | Areal Flood Advisory | EWX | Caldwell, Comal, Guadalupe, Hays | 3 hr |
| May 28, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Gonzales, Guadalupe, Hays and 2 more | 56 min |
| May 28, 9:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 28, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bastrop, Caldwell, DeWitt, Fayette, Gonzales and 5 more | 21 min |
| May 28, 10:47 PM CDT | Special Weather Statement | EWX | DeWitt, Gonzales, Karnes, Lavaca | 58 min |
| May 28, 10:50 PM CDT | River Flood Warning | EWX | Williamson | 8 hr |
| May 28, 11:56 PM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 12:09 AM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 36 min |
| May 29, 12:28 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 3 hr |
| May 29, 12:41 AM CDT | Special Weather Statement | EWX | Bandera, Kendall, Kerr | 34 min |
| May 29, 1:11 AM CDT | Special Weather Statement | EWX | Comal, Kendall | 49 min |
| May 29, 1:48 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe | 57 min |
| May 29, 2:11 AM CDT | Special Weather Statement | EWX | Val Verde | 49 min |
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 54 min |
| May 29, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Maverick, Val Verde | 89 min |
| May 29, 3:20 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Val Verde | 70 min |
| May 29, 4:38 AM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 52 min |
| May 29, 4:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 27 min |
| May 29, 5:27 AM CDT | Special Weather Statement | EWX | Maverick, Zavala | 48 min |
| May 29, 5:35 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 55 min |
| May 29, 5:54 AM CDT | Special Weather Statement | EWX | Atascosa, Frio, Medina | 51 min |
| May 29, 6:28 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real | 3 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.